MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION STERLING; CATHETER, PERCUTANEOUS
Model Number 24700
Medical Device Problem Codes Difficult to Remove (1528); Failure to Deflate (4060)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that balloon deflation issue and vessel dissection occurred, and removal difficulties were encountered requiring additional intervention.The 75% stenosed target lesion was located in the moderately calcified and non-tortuous common femoral artery.A 5.0mmx40mmx135cm sterling balloon catheter was advanced for dilatation.A 50/50 contrast and saline were used.The balloon was inflated at 14 atmospheres for approximately 20 seconds with no apparent issues.However, when negative pressure was applied for 5 minutes to the encore 26 inflation device, the balloon did not deflate.The physician attempted to deflate the balloon multiple times but with no success.As the balloon was unable to be removed, a micro puncture needle was used to puncture the balloon through the skin into the artery, but the attempt was unsuccessful.Subsequently, the whole system including the sheath and the inflated balloon were removed through the insertion point of artery.The physician re-entered another sheath and a stent was required due to dissection, caused by the previous intervention.The procedure was completed with another balloon.No further patient complications were reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: returned product consisted of a sterling balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed that the guidewire lumen and inflation lumen is separated 33.4 cm from the tip.Microscopic examination revealed no additional damages.The proximal section of the device did not return for analysis.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key16908819
Report Number2124215-2023-22793
Device Sequence Number12625485
Product Code DQY
UDI-Device Identifier08714729122906
UDI-Public08714729122906
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K053116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model Number24700
Device Catalogue Number24700
Device Lot Number0030376794
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date07/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown